MAUDE Adverse Event Report: CORDIS CORPORATION SGW STAB PLUS .014 300CM J SS; WIRE, GUIDE, CATHETER

CORDIS CORPORATION SGW STAB PLUS .014 300CM J SS; WIRE, GUIDE, CATHETER
Model Number 507114Y
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the distal area of a.014 stabilizer plus 300cm j-curve supersoft guidewire was already frayed before it was even manipulated.So, because of this situation it was necessary to open another unknown guidewire to continue the procedure.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35262966 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the distal area of a.014 stabilizer plus 300cm j-curve supersoft guidewire was frayed before it was manipulated.Because of this situation it was necessary to open another unknown guidewire to continue the procedure.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot 35262966 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿distal tip-wires- frayed/split/torn¿ could not be confirmed.Handling factors such as pulling the distal tip to remove the guidewire from the dispenser may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿open the sterile package slowly.To prevent damage to the distal tip of the guidewire and to prevent the guidewire from springing onto a non-sterile field, carefully remove the guidewire from the dispensing tube.Use the dispenser window to advance the guidewire distal tip, such that the guidewire can be removed by grasping the coated shaft.Note: do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the distal area of a.014 stabilizer plus 300cm j-curve supersoft guidewire was already frayed before it was even manipulated.Another unknown guidewire was used to continue the procedure.There was no reported patient injury.A non-sterile guidewire ¿sgw stab plus.014 300cm j ss¿ was received for analysis.The unit was visually inspected, and the radiopaque distal coil wire was noted to be unraveled.No other damages or anomalies were observed on the returned unit.The distal tip was analyzed using a vision system to magnify the damaged area.The coil wire presents with an unraveled condition, which exposed the core wire.A product history record (phr) review of lot 35262966 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿distal tip-wires~ frayed/split/torn¿ was not confirmed.However, the tip of the guidewire was noted to be unraveled/stretched.The exact cause of these damages could not be conclusively determined during the analysis.Handling factors such as pulling the distal tip to remove the guidewire from the dispensing tube may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.To prevent damage to the distal tip of the guidewire and to prevent the guidewire from springing onto a non-sterile field, carefully remove the guidewire from the dispensing tube.Use the dispenser window to advance the guidewire distal tip, such that the guidewire can be removed by grasping the coated shaft.Note: do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SGW STAB PLUS .014 300CM J SS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key15321868
Report Number1016427-2022-05417
Device Sequence Number5227236
Product Code DQX
UDI-Device Identifier10705032056168
UDI-Public(01)10705032056168(17)230228(10)35262966
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K873403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number507114Y
Device Catalogue Number507114Y
Device Lot Number35262966
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/02/2022
10/07/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/06/2022
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE.
Patient SexUnknown